Dear Doctor Vergel, It's 3 years I have stomach problems: I had a gastroschopy, but nothing really relevant was found. Anyway they prescribed me Omeprazen. I stopped it for few months and now I am back to it. I had some problems with my drug combination (Viramune, Epivir, Ziagen) because they provoked me a terrible heartburn. In the beginning it seemed like it was going better, but I am not back to my previous situation. Especially I feel (and it is!) my stomach blown up. And of course this makes me tired, especially after lungh/dinner. Beside Omeprazen might exercise help or might it going even worse? I am hiv+ since 1993, and I am 29 y.o. It's 2 years and a half that I am in failing therapy and my cd4 has been between 450 and 900 (last test 610) and my viral load has been between 600.000 and 40.000 (last 52.000). But my doctors said it's better to keep this therapy because I have not many options left and the cd4 count is reasonbly stable. I had lots of problems (and some still have) with lipodistrophy. I had Oxandrin to improve my muscule structure and to gain weight. I had facial surgery as well. I had also problem with high count of tryglicerides. But now it's 2 years they are in a normal range. A diet might help? And if yes what do you advice me. My weight is now 63kg, 173cm. Thanks for the reply you will give me and for the service you give to all hiv+ people! P. Bucci
It is very difficult to know what your problem may be. Some people report improvements in bloating after taking digestive enzymes (you can talk to your doctor about a prescription like Accuzyme or other). Ginger tea seems to also help some. Eat small meals instead of large ones. Avoid milk based products and spicy food.
Ask your doctor to send you to a GI specialist. I have heard of some success in using Actigall, a gall stone drug, to reduce a bloated stomach (this is very anecdotal and you need to talk to a GI specialist about it). Keep taking the Omeprazole since it helps with the heart burn and you can stick to your HIV regimen that way.